Sunday, June 29, 2008

No Doz

I posted about this WAY earlier today (almost 12 hours ago), but I realized it was a weird post so I'll rephrase now that I'm a little more sane.

Last night we went to a shrimp boil (which I honestly didn't have that much fun at because a lot of those girls that were there were girlfriends/wives/fiancees of Anthony's (old) friends. I like them, we just don't have much in common. I'm the only one with a kid....they don't want any for, like, at least 5 years. Among other things. Anyway then we hit a friend's wedding reception on our way (or rather out of our way) home. That was a drunk-fest but we said hi to people we haven't seen in a good while (and some we won't see for a very long time again). I did get asked by another couple to do a Scripture reading at their wedding, so that's fun.

On our way home, Big A downed some No Doz (caffeine pills) so he could stay awake to drive. I took 2 so I could stay awake to help A stay awake. I stayed awake all the way home....and all night. Oh but there's more to it.

I couldn't sleep so Big A & I had some relations (that were awesome)....anyway (for those of you whom that was TMI)....I still couldn't sleep. I was having awful feelings that if I went to sleep I wouldn't wake up...ever. So I was getting freaked out. I'm going to assume that between my imagination and possible work from the devil (yes, I'm serious...if you're Christian, you understand the spiritual warfare stuff) that I was just going crazy. I couldn't sleep, I was scared to sleep, my head felt like a weight was being pushed into it, my chest was racing and felt heavy. It was awful. I know I must have scared Big A some....if not a lot (especially when I felt I had to compel the demon or whatever in the name of Christ to leave me alone....yes). He was such a trooper and so sweet. He rubbed my forehead and back and came downstairs to watch a movie with me. I thought that would help keep my mind off of things I can't control and just calm down.

Finally, he went to bed (I tried numerous times). I couldn't sleep. I got on the computer & looked up "No Doz side affects" on Google. Basically from what I read, it sounded like I overdosed. This may seem kind of drastic after 2 pills (especially when A had 3 and 2 earlier in the day), but I really don't ever have caffeine. I like chocolate but don't LOVE it, so I don't eat it all the time. I don't drink coffee or tea. I really don't eat much sugar (I love crackers and such instead). So between having pop that day, drinking another pop with the pills, the pills themselves, and chocolate cookies....I think my body just was overloaded and that affected my head a lot.

I was really scared. Even now hours later, I have only slept an hour or so. When I try to lay down, now I'm just at that point in the day where I'm not tired but my body is SO tired. But when I lay down, my chest still races. I know it's all in my head; I'll wake up, it's just frightening.

I think a lot of it comes from my lack of knowledge about what if I didn't wake up. I know I'd go to heaven (I'm a born again Christian....Christ has my heart/body/soul in His Hands)...it's just a matter of HOW I get there. Transported? Beam me up God? Magic? We are always told magic isn't real, blah blah but that seems magical so it seems unreal so it frightens me.

I know it doesn't matter because when it happens it will be quick and then I'll be with Jesus so it won't matter, but I just worry about it. I know I shouldn't worry and I'm trying not to. I don't think the pills have worn off entirely. So my mind is still AHH and my body still feels weird. Oh and I also have peed (and other things...not vomit) a lot today. When I couldn't sleep I called the hospital and a nurse said it's kind of a diuretic so I would pee and stuff today. I also called Poison Control just to be sure about stuff...the lady said I need to just let it wear off.

So don't take caffeine pills. I won't again. That was too scary and I'm tired/irritable. I'm sorry if the spiritual stuff confused/scared you. I just wanted to let you know the dangers of this and just to be careful.

5 comments:

jeff & apryl said...

NoDoz are horrible!!! I never had a reaction that bad to them, but once I took them (back in the days when I lived in Omaha and Jeff lived in Peru) because I had had no sleep and had to drive back to omaha and work a 10 hour Saturday. I remember just feeling like I was having a panic attack.. really shaky, really out of breath, couldn't focus on anything. Even after it wore off some I just felt horribly sick all day. So all I can say is, you poor thing! I hope you are back to feeling like your normal self soon.

Mar said...

Thanks for the heads up. I recently started drinking energy drinks instead of coffee in the afternoon and debated trying those pills to see what happeend but now I think i'll stay awake. I hope you get a good nights sleep soon! Sounds scary.

Lynda said...

Yikes! Sounds like they scared you. You know, you could always try a big glass of milk - it will almost always calm the caffeine jitters.

Found you via SITS :-)

Pauline said...

you won a onsie from my blog bash at www.berriesweetpicks.blogspot.com.
please email me with your info and size choice within 48 hours or i will choose an alternate winner.
thanks@

Heather said...

I've heard the No-Doz can mess you up for a while. At this point, I think you might just be over-tired and after a really good night's sleep you'll feel so much better.

Google natural sleep aids. I've heard a mug of warm milk right before bed really does work.

happy followers